MAUDE Adverse Event Report: SYNTHES GMBH RETAIN-SLEEVE LOCKING LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH RETAIN-SLEEVE LOCKING LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.616.043
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in hong kong as follows: it was reported that the pedicle screw driver sleeve of matrix degen was found damaged after patient used in spine operation.There is no further information.This report is for one (1) retain-sleeve locking long.This is report 1 of 1 for complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter occupation: reporter is a j&j employee.Mfr site: postal code: (b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: part #: 03.616.043, synthes lot #: h641663, supplier lot #: (b)(4), release to warehouse date: 19 jun 2018, supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that retain-sleeve locking long, threaded end was broken.The broken fragment was not returned.No other problem was reported.A dimensional inspection could not be performed for the retain-sleeve locking long due to post manufacturing damage.The observed condition of the device being consistent with random component failure which may have been caused by exposure to unwanted forces as mentioned in the description of the event.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the retain-sleeve locking long would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Photos were returned to depuy synthes for evaluation.Visual analysis of the photos revealed that retain-sleeve locking long is broken at the tip.No other issues where identified.Relevant drawing for the device was reviewed.The design, materials and finishing process were found to be appropriate for the intended use of this device.No dimensional analysis applicable.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the retain-sleeve locking long would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4, h4: the lot number and device manufacture date were reported as unknown on the initial report; and have been updated accordingly.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RETAIN-SLEEVE LOCKING LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 
SZ  
6103142063
MDR Report Key15139285
Report Number8030965-2022-05464
Device Sequence Number5646814
Product Code LXH
UDI-Device Identifier07611819417403
UDI-Public(01)07611819417403
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.616.043
Device Lot NumberH641663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/05/2022
09/05/2022
09/23/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/08/2022
09/14/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown